Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Aberdeen, SD

June 22, 2000Edmunds County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 22, 2000, 11:48 PM CDT for Edmunds County, South Dakota. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 11:48 PM CDT (04:48 UTC)
Expired
Jun 23, 2000, 12:30 AM CDT
In force
42 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Edmunds County, SD

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:01 AM CDTHail 0.75Roscoe, SD
Jun 23, 12:05 AM CDTHail 0.75Roscoe, SD

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 230450 COR
SVRABR
SDC045-230530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDMUNDS COUNTY IN SOUTH DAKOTA

* UNTIL 1230 AM CDT

* AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 6 MILES SOUTH
  OF BOWDLE...OR ABOUT 22 MILES SOUTHEAST OF SELBY...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSCOE AROUND 1225 AM CDT
  LOYALTON AROUND 1230 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ABERDEEN.
$$
LAT...LON 4543 9976 4526 9968 4534 9920 4556 9929

KEEFE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:10 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 22, 9:10 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
910 PM CDT THU JUN 22 2000

HAVE UPDATED FORECAST PACKAGE TO ACCOUNT FOR CONVECTION IN THE WEST
PART AND TO FRESHEN WORDING ELSEWHERE.

.ABR...NONE.
KEEFE
N

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:16 AM CDTSevere Thunderstorm WarningABRClark29 min
Jun 23, 1:29 AM CDTSevere Thunderstorm WarningABRCodington46 min
Jun 23, 3:00 AM CDTSevere Thunderstorm WarningABRCodington, Hamlin60 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.